MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation type 4110: lens work order search-no similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm tmicl13.2 implantable collamer lens, -6.0/+1.5/073 (sphere/cylinder/axis) was implanted into the patient's eye.Reportedly, it will possibly be exchanged due to the lens being too vaulted.Attempts to obtain additional information have not been successful.
 
Additional Manufacturer Narrative
Additional information: h3- device evaluation: lens was returned in a vial in liquid.Visual inspection found no visible damage to the lens.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5- the reporter indicated that a 13.2mm tmicl13.2 implantable collamer lens; -6.0/+1.5/073 (sphere/cylinder/axis); was implanted into the patient's left eye (os) on (b)(6) 2021.Significant reduction of irido-corneal angles was observed.The lens was removed and replaced on (b)(6) 2021 with a shorter length lens.The problem was resolved.The cause of the event is device; nomogram or pt correspondence to nomogram.Icl oversized causing poor seating and iris left with very narrow angles inferior temp.Quadrant.The reporter stated "icl now lays correctly with no angle compromise.Before exchange i disinserted and inserted foot plates/heptics of original icl to ensure no curling of the foot plates- this did not solve the problem so the icl was exchanged successfully." h6- clinical code 4581: significant reduction of irirdo-corneal angles.Claim# : (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11448819
Report Number2023826-2021-00605
Device Sequence Number4014963
Product Code QCB
UDI-Device Identifier00841542108461
UDI-Public00841542108461
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer04/15/2021
05/25/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date05/03/2021
06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR